Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Mobile, AL

June 9, 2015Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2015, 5:40 PM CDT for Crenshaw County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2015, 5:40 PM CDT (22:40 UTC)
Expired
Jun 9, 2015, 6:30 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS54 KMOB 092240
SVRMOB
ALC041-092330-
/O.NEW.KMOB.SV.W.0047.150609T2240Z-150609T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 630 PM CDT

* AT 540 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED OVER
  RUTLEDGE...OR NEAR LUVERNE...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUVERNE...             RUTLEDGE...            MOODYS CROSSROADS...
  IVY CREEK...           CENTENARY...           FULLERS CROSSROADS...
  ROBINSON CROSSROADS...                        CHEROKEE VILLAGE...
  VERNLEDGE...           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

&&

LAT...LON 3169 8617 3164 8641 3170 8645 3171 8645
      3186 8630
TIME...MOT...LOC 2240Z 226DEG 9KT 3173 8634 
$$
2 follow-up statements
341 
WWUS54 KMOB 092304
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT TUE JUN 9 2015

ALC041-092330-
/O.CON.KMOB.SV.W.0047.000000T0000Z-150609T2330Z/
CRENSHAW AL-
604 PM CDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL CRENSHAW COUNTY...
    
AT 603 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 5 MILES WEST OF
RUTLEDGE...OR 8 MILES WEST OF LUVERNE...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3164 8641 3170 8645 3171 8645 3180 8636
      3167 8626
TIME...MOT...LOC 2303Z 085DEG 5KT 3171 8641 
$$
684 
WWUS54 KMOB 092323
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
623 PM CDT TUE JUN 9 2015

ALC041-092332-
/O.EXP.KMOB.SV.W.0047.000000T0000Z-150609T2330Z/
CRENSHAW AL-
623 PM CDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY WILL
BE ALLOWED TO EXPIRE...

AT 622 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
CRENSHAW COUNTY HAS WEAKENED AND IS MOVING OUT OF THE WARNED AREA.
THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE
AT 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3164 8641 3170 8645 3171 8645 3180 8636
      3167 8626
TIME...MOT...LOC 2319Z 226DEG 9KT 3171 8641 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:00 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 9, 4:00 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUN 9 2015

.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...RESIDUAL CLOUDS IN
THE WAKE OF THE MORNING CONVECTIVE SYSTEM HAS RESULTED IN NO
ADDITIONAL THUNDERSTORM DEVELOPMENT SO FAR THIS AFTERNOON. LATEST
LAPS ANALYSIS DOES SHOW MLCAPES STILL AROUND 2000-2500 J/KG ACROSS
SOUTH CENTRAL AL...SO CANNOT RULE OUT A FEW STORMS DEVELOPING IN THIS
REGION THROUGH THE COURSE OF THE AFTERNOON. THE UPPER LEVEL SHORTWAVE
WILL SAG SOUTH TO COASTAL AREAS AND THE ADJACENT GULF WATERS TONIGHT.
CANNOT RULE OUT ISOLATED STORMS ANYWHERE IN THE AREA...BUT THE BEST
CHANCES WILL LIKELY SHIFT TO COASTAL LOCATIONS AND THE COASTAL
WATERS...ESPECIALLY AFTER MIDNIGHT AS GUIDANCE INDICATES THE BEST
850-500 MB MOISTURE AXIS WILL SHIFT INTO THIS AREA IN ASSOCIATION
WITH THE MID TO UPPER LEVEL SHORTWAVE. THE BEST INSTABILITY WILL ALSO
BE LOCATED IN THIS AREA IN ASSOCIATION WITH THE MARINE DIURNAL MAX.
INCREASED STORM CHANCES TO 50% ACROSS THE COAST AFTER MIDNIGHT

CONVECTIVE EVOLUTION ON WEDNESDAY REMAINS UNCERTAIN WITH BOTH GLOBAL
GUIDANCE AND HI-RES GUIDANCE OFFERING MANY DIFFERENT SCENARIOS. THE
UPPER LEVEL SHORTWAVE MOVES VERY LITTLE DURING THE DAY...REMAINING
CENTERED ACROSS THE FAR NORTHERN GULF INTO THE WESTERN FL PANHANDLE.
THE CONSENSUS OF THE GUIDANCE SHOWS THE BEST DEEP LAYER MOISTURE AXIS
SHIFTING JUST EAST OF THE FORECAST AREA DURING THE DAY...SUGGESTING
THIS WILL BE THE AREA OF BEST FOCUS FOR STORM DEVELOPMENT. GIVEN
THIS...COULD NOT SUPPORT LIKELY RAIN CHANCES AT THIS POINT FOR OUR
FORECAST AREA. DO THINK WE WILL STILL GET SCATTERED CONVECTION...
ESPECIALLY ALONG AND EAST OF I-65 AND KEPT RAIN CHANCES AT 50%. THE
MAIN STORM THREATS WILL CONTINUE TO BE FREQUENT LIGHTNING
STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. AS WE SAW EARLIER
TODAY...ONLY BRIEF TRAINING OF CONVECTION RESULTS IN A QUICK 2-3
INCHES. LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT GOING
FORWARD. 34/JFB

WEDNESDAY NIGHT...HIGH LEVEL TROF AXIS...DRAPED FROM THE TENNESSEE
RIVER VALLEY TO OFF THE SOUTHEAST LOUISIANA COAST IN THE EVENING...IS
FORECAST TO BEGIN CUTTING OFF OVER SOUTHEAST LOUISIANA/SOUTHERN
MISSISSIPPI BY DAYBREAK THURSDAY. DEEP LAYER MOISTURE REMAINS
PLENTIFUL WITH PRECIPITABLE WATER VALUES NEAR 1.7 INCHES BEING CLOSE
TO CLIMATOLOGY. NOT GOING TO TAKE MUCH IN THE WAY OF MID LEVEL
IMPULSES...ROTATING AROUND THE CLOSING OFF LOW...TO TRIGGER SCATTERED
SHOWERS/STORMS. SURFACE RIDGE OF HIGH PRESSURE HOLDING FROM THE
SOUTHWEST ATLANTIC...WESTWARD ACROSS THE CENTRAL GULF COAST MAINTAINS
A LIGHT SOUTHERLY FLOW AND MUGGY NIGHTTIME CONDITIONS...NEAR 70 OVER
THE INTERIOR TO THE MID 70S AT THE COAST. /10

.LONG TERM [THURSDAY THROUGH TUESDAY]...THE UPPER LOW OVER LOUISIANA
ON THURSDAY BEGINS TO SLOWLY FILL/WEAKEN BY FRIDAY. MID LEVEL HEIGHT
RISES/BUILDING RIDGE ALOFT SETS UP OVER THE SOUTHERN US OVER THE
WEEKEND. TO CLOSE OUT THE WEEK...PRECIPITABLE WATER VALUES REMAIN
HIGH (1.7 TO 1.9 INCHES) AND WITH THE FILLING UPPER LOW/TROF AXIS TO
THE WEST...THE FORECAST AREA REMAINS ON THE FAVORED EAST SIDE FOR
SCATTERED/POSSIBLY NUMEROUS SHOWERS/STORMS. THE STRONGER STORMS WILL
BE CAPABLE OF DEPOSITING LOCALLY HEAVY RAINS IN A SHORT PERIOD OF
TIME...FREQUENT LIGHTNING AND STRONG GUSTY WINDS.

THE STRENGTHENING RIDGE ALOFT OVER THE WEEKEND WOULD ACT TO SUPPRESS
RAIN CHANCES A BIT...BUT NOT ENTIRELY DUE TO AFTERNOON SEABREEZE
FORCED CONVECTION. OVERNIGHT LOWS REMAIN MUGGY...RANGING FROM THE
LOWER 70S INLAND TO MID/UPPER 70S CLOSER TO THE COAST. DAYTIME HIGHS
IN THE MID 80S THURSDAY...WARM INTO THE UPPER 80S/LOWER 90S SUNDAY
THROUGH TUESDAY. /10

&&

.MARINE...A GENERALLY LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST
THROUGH EARLY THURSDAY. ONSHORE FLOW INCREASES THURSDAY AFTERNOON
THROUGH THE END OF THE WEEK AS HIGH PRESSURE BECOMES BETTER
ESTABLISHED OVER THE SOUTHWEST ATLANTIC. SEAS WILL LIKELY BUILD TO 5-
6 FT ACROSS THE GULF WATERS BY LATE THU NIGHT INTO FRIDAY. WINDS
WILL GRADUALLY DIMINISH SUNDAY INTO EARLY NEXT WEEK AS HIGH PRESSURE
EXPANDS FURTHER WEST INTO THE GULF. HOWEVER...SEAS WILL BE SLOW TO
SUBSIDE DUE TO A WELL ESTABLISHED LONG PERIOD SWELL.

THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE AGAIN OVER THE
COASTAL WATERS AFTER MIDNIGHT TONIGHT AND CONTINUE INTO WEDNESDAY
MORNING. STORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. WINDS AND
SEAS WILL BE LOCALLY HIGHER IN AND NEAR THE THUNDERSTORM ACTIVITY.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  85  70  85  72 /  40  50  30  60  50
PENSACOLA   72  86  73  85  75 /  50  50  50  60  40
DESTIN      74  84  76  84  77 /  50  50  50  60  30
EVERGREEN   69  87  69  86  69 /  30  50  40  40  30
WAYNESBORO  69  88  69  86  70 /  30  50  30  50  30
CAMDEN      69  86  69  86  69 /  30  50  40  30  30
CRESTVIEW   69  85  69  86  71 /  40  50  30  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 5:18 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT TUE JUN 9 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
518 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA TODAY. A FEW OF THE STORMS COULD CONTAIN STRONG GUSTY WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION EACH DAY THROUGH THE END OF THE WEEK. PERIODS OF LOCALLY
HEAVY RAINFALL ARE LIKELY AND MAY RESULT IN ISOLATED INSTANCES OF
FLASH FLOODING.

AN INCREASED RISK OF RIP CURRENTS WILL DEVELOP BY THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-101030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
518 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE DAY.
A FEW OF THE STORMS COULD CONTAIN GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING ONSHORE WINDS AND SEAS CAN BE EXPECTED BY THURSDAY...AND
WILL PERSIST THROUGH THE END OF THE WEEK.

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS THUNDERSTORMS
THROUGH THE FORECAST PERIOD.

In the hours before

Local storm report, Jun 9, 1:35 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     LIGHTNING        FOLEY                   30.41N 87.68W
06/09/2015                   BALDWIN            AL   NWS EMPLOYEE

            LIGHTNING STRUCK THE ROOF OF A DETACHED RESIDENTIAL
            GARAGE. SEVERAL SHINGLES WERE REMOVED LEAVING AROUND A
            FOOT DIAMETER HOLE IN THE ROOF.

&&

JFB
Special weather statement, Jun 9, 5:25 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT TUE JUN 9 2015

ALZ058-092330-
CRENSHAW AL-
525 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CRENSHAW COUNTY UNTIL 630 PM
CDT...

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUTLEDGE...OR
NEAR LUVERNE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
LUVERNE...             RUTLEDGE...            GLENWOOD...
SOCIAL TOWN...         IVY CREEK...           PATSBURG...
CHEROKEE VILLAGE...    VERNLEDGE...           MOODYS CROSSROADS...
VIDETTE...             JOQUIN...              LIVE OAK...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3166 8616 3165 8616 3162 8639 3176 8641
      3184 8619 3181 8620 3179 8620 3179 8615
      3166 8615
TIME...MOT...LOC 2225Z 242DEG 10KT 3169 8635

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:17 AM CDTSpecial Weather StatementMOBBaldwin, Mobile, Washington58 min
Jun 9, 7:40 AM CDTAreal Flood AdvisoryMOBClarke, Washington2 hr
Jun 9, 7:52 AM CDTSevere Thunderstorm WarningMOBMobile, Washington27 min
Jun 9, 9:00 AM CDTSpecial Weather StatementMOBMobile45 min
Jun 9, 9:35 AM CDTAreal Flood AdvisoryMOBMobile55 min
Jun 9, 10:01 AM CDTSpecial Marine WarningMOB89 min
Jun 9, 10:04 AM CDTSpecial Weather StatementMOBMobile56 min
Jun 9, 10:21 AM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 9, 10:26 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 9, 10:30 AM CDTSpecial Marine WarningMOB60 min
Jun 9, 10:36 AM CDTAreal Flood AdvisoryMOBBaldwin114 min
Jun 9, 5:25 PM CDTSpecial Weather StatementMOBCrenshaw65 min
Jun 9, 6:18 PM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Jun 9, 6:22 PM CDTSpecial Weather StatementMOBCrenshaw23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.